MAUDE Adverse Event Report: AESCULAP AG ENNOVATE MIS DOWNTUBE SHORT; SPINE SURGERY

AESCULAP AG ENNOVATE MIS DOWNTUBE SHORT; SPINE SURGERY
Model Number SZ378R
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation results: we made a visual inspection of the fracture surface of the broken off catch nose.Here we found the typically signs of a forced fracture.The device quality and manufacturing history records (dhr) have been checked for all available lot numbers and the products found to be according to our specification valid at the time of production.There are no similar complaints against the same lot number with this error pattern.We assume that the surgeon spread the downtube not completely with the removal key as mentioned in the ifu.As a result of this handling the catch broke off during removal.According to the ifu the following points must be observed: " loosen gold colored sleeve on downtube one to two clockwise revolutions until the line marking is no longer visible.Note if necessary, the locking wrench for downtube can be used to make loosening easier.Insert removal key from the top into the downtube up to the stop so that the line marking terminates flush with the head of the downtube.Twist removal key by 90° to the downtube and remove from the site together with the downtube by pulling on the removal key repeat procedure for additional downtubes [.]".There for we assume that the root cause is most probably usage related.
 
Event or Problem Description
It was reported that there was an issue with a ennovate mis downtube.According to the complaint description the retaining lug is broken off intraoperatively but did not remain in situ.There was no patient harm.Additional information was not provided nor available.The malfunction is filed under aag reference (b)(4).

Brand Name
ENNOVATE MIS DOWNTUBE SHORT
Common Device Name
SPINE SURGERY
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key10495986
Report Number9610612-2020-00453
Device Sequence Number2345006
Product Code LXH
UDI-Device Identifier04046964719561
UDI-Public4046964719561
Combination Product (Y/N)N
Initial Reporter CountryFG
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSZ378R
Device Catalogue NumberSZ378R
Device Lot Number52509266
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2020
Initial Report FDA Received Date09/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1